Anyone had experience of Matrifen patches

Hi was quite happy on my fentanyl patches but now gp has switched me to a generic name of Matrifen, same drug , think its come from the gp practicd , started them on Friday , first one didnt even stck next one I put on have had to stick on edges with tape. Am going to ring gp next week and ask to go back to the other ones but has anyone had same experience ??

8 Replies

  • Hi Sarah

    I'm on duragesic patches (fentanyl) no problem at all my doctor changed mine to Matrifen a few weeks ago and the same happened to me they just wouldn't stick. I spoke to a friend who had the same problem she spoke to the pharmacist who said they were cheaper that's why the doctors change them. I rang my doctor who changed them for me. Can I be cheeky and asked what your condition is. Mine is cervical and lumber spondylosis, DDD, scolilosis and fibromaligia you take care xx

  • Oh glad its not just me then who has had problems! I have had two hip replacements and have been left with a massive amount of scar tissue in my muscles so they dont work properly!! Plus scoliosus of my back and depression!! I dont really have a name for my muscle problem, causes pain and stiffiness

  • David has used micropore tape for a long time to stick them down.

    Seems to work well.

    pat x

  • Yep, never used even one without the damn thing falling off,peeling up of the edges, or finding it stuck to another part of my anatomy,even cleaning the area with alcohol gel did not help,as my G.P's first re-action was you must have oily/sweaty skin, eh, no I don't, as I shower before I put one on,and the blasted thing still falls off,I had to use two boxes up in a month with the failure rate,and sticking the edges with tape is not an option when you are sensitive to the adhesive,he gave in after a month and returned the prescription to Fentanyl.You have to be firm but polite with your G.P,after all it isn't him having to wear them.

  • Thanks x am going to ring my gp on thurs , its just about staying stuck with micropore tape but not really a permanent solution .

  • I had the same experience. I have "Teflon Skin" and very little stick to me, but the matrifen made my skin at the edges break out in red weal's where it didn't stick well, and these took forever to heal. Oh well, one more place NOT to stick them!

    I am now back on the Durogesic, and my GP has placed a note in my record NOT to allow any others to be given to me.

    I still have problems with the durogesic sticking, so I cover the site with a mepore dressing. These are fully air permeable, and thus permitted, and although they tend to peel too, they can be replaced, and the patch underneath holds better. I also found the durogesic tended to "fade" towards the end, and the new one took a while to start effect. The pain clinic told me to replace them after 60hrs, and since I did that the level of relief stays constant!

  • Oh thanks I found that with there being a while getting pain relief back up again when I put the new one on. I am def asking to go back onto the durogesic patches. I read about the mepore dressing so may try them when I go on holiday for extra coverage, thanks everyone love this group!

  • Good news rang my gp on thursday as soon as I said I had been having problems with them he said 'you are not the first person to say that ' and ' also others have been saying that they are only lasting two days' so has put me back on the durogesic ones , feel so much happier as been having lots of pain and sweating etc so cant wait to pick up them from the chemist today! Thanks everyone fr your help

You may also like...